U.S. doctors online nowAsk doctors free
New York, NY
A 24-year-old female asked:

recently had and treated yeast infection with monistat. i went to my gyn and she prescribed a vaginal form of metrizidanole due to my reaction 2 the antibiotic. she asked if i used it before and i said yes thinking i had. will this give me vertigo 2?

2 doctor answers4 doctors weighed in
Dr. Jose Prieto-hernandez
Infectious Disease 36 years experience
No: Metrogel or Metronidazole vaginal does not give vertigo Rarely dizziness
Dr. J. Lawrence Dohan
Dermatology 57 years experience
No: Not enough metronidazole is absorbed from vagina to cause vertigo. It is not a common effect from oral use, either, unless you are foolish enough to use alcoholic drink at the same time. This is not a treatment for yeast. It is used for bacterial vaginosis (strong fishy odor) and trichomonas [watery, itchy discharge].

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 27, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.